# SDR UPS00831247

- Difficulty date: January 1, 2000
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N811UP
- Make and model: Doug DC-8-73F
- Aircraft serial: 46089
- System (JASC): 3422 · Directional Gyro and Indicating System
- Part: Indicator
- Part number: 6226342024
- Condition: Failed
- Location: Eadi
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: H, G, B, A

## Discrepancy

AT CRUISE ALTITUDE, SMOKE IN THE COCKPIT:F/O EADI WENT BLANK, FOLLOWED BY SMOKE FROM UNDER THE GLARESHIELD.  PULLED THE ATT REF Z(F/O)CB AND RT EFIS MASTER.  SMOKE PERSISTED INTERMITTENTLY.  EMERGENCY DESCENT TO AIA.  FOUND THE F/O EADI SHORTED OUT.  REMOVED AND REPLACD THE F/O EADI IND OPS SYS PER MM 34-23-01. OPS GOOD.  RAN ALL ENG'S AND PACKS OPS GOOD.
